Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 349, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 12, 2011, 11:00 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 11:00 PM CDT (04:00 UTC)
- Expired
- May 12, 2011, 11:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KMEG 130400
SVRMEG
ARC075-121-130445-
/O.NEW.KMEG.SV.W.0349.110513T0400Z-110513T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1100 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 1145 PM CDT
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF DALTON TO RAVENDEN
TO 9 MILES SOUTHWEST OF ANNIEVILLE...OR ALONG A LINE EXTENDING FROM
23 MILES NORTHWEST OF POCAHONTAS TO 15 MILES NORTHWEST OF BLACK
ROCK TO 13 MILES WEST OF LAKE CHARLES STATE PARK...AND MOVING EAST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9140 3650 9081 3648 9078 3643 9078
3641 9075 3629 9076 3630 9080 3627 9082
3612 9080 3611 9086 3613 9136 3623 9136
3625 9127 3632 9127 3641 9132 3642 9135
3646 9137 3647 9140
TIME...MOT...LOC 0400Z 270DEG 32KT 3650 9127 3627 9130
3610 9138
$$
30/SIRMON1 follow-up statement
458
WWUS54 KMEG 130425
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 PM CDT THU MAY 12 2011
ARC075-130435-
/O.CAN.KMEG.SV.W.0349.000000T0000Z-110513T0445Z/
LAWRENCE AR-
1125 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY IS
CANCELLED...
AT 1125 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
LAT...LON 3650 9134 3650 9081 3648 9078 3643 9078
3641 9075 3629 9076 3630 9080 3625 9082
3626 9089 3624 9109 3627 9114 3628 9118
3634 9124 3639 9124 3643 9132
TIME...MOT...LOC 0425Z 270DEG 32KT 3650 9099 3627 9102
3610 9111
$$
ARC121-130445-
/O.CON.KMEG.SV.W.0349.000000T0000Z-110513T0445Z/
RANDOLPH AR-
1125 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR RANDOLPH COUNTY...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WARM SPRINGS TO BIRDELL TO 10
MILES SOUTH OF BIRDELL...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF DONIPHAN TO POCAHONTAS TO BLACK ROCK...MOVING EAST AT 35
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
ELM STORE...WARM SPRINGS...PITMAN...MIDDLEBROOK...BRAKEBILL...
INGRAM...HAMIL...ELKINS PARK...STOKES...BROCKETT...ENGELERG AND
BIRDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 9134 3650 9081 3648 9078 3643 9078
3641 9075 3629 9076 3630 9080 3625 9082
3626 9089 3624 9109 3627 9114 3628 9118
3634 9124 3639 9124 3643 9132
TIME...MOT...LOC 0425Z 270DEG 32KT 3650 9099 3627 9102
3610 9111
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:06 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 12, 9:06 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 PM CDT THU MAY 12 2011 .UPDATE...TALL SEVERE THUNDERSTORMS ARE ONGOING TO OUR WEST ACROSS MUCH OF NORTHERN ARKANSAS...BUT A STRONG CAP HAS PROTECTED MOST OF THE MIDSOUTH SO FAR TONIGHT. THESE STORMS HAVE BEEN BUILDING TOWARD THE EAST AND A FEW COULD MOVE INTO NORTHEAST ARKANSAS BY MIDNIGHT. A SHORTWAVE APPROACHING SOUTHWEST MISSOURI WILL HELP KEEP THESE STORMS GOING FOR SEVERAL MORE HOURS. HOWEVER...AS THE SHORTWAVE BEGINS TO TURN NORTHEAST MOST OF THE THUNDERSTORM ACTIVITY SHOULD SHIFT INTO MISSOURI. THERE IS A SMALL FLAIR UP OF STORMS IN NORTHEAST LOUISIANA THAT COULD IMPACT AREAS EAST OF THE MISSISSIPPI RIVER...BUT IT DOES NOT LOOK LIKE IT IS MAKING MUCH NORTH PROGRESS SO WILL LOWER POPS A BIT FOR NOW. && .PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 12 2011/ SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 80S. SOME SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF WEST TENNESSEE THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER THIS AFTERNOON. THIS ACTIVITY WILL LIKELY MOVE INTO THE FORECAST AREA LATER TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY BUT IT APPEARS THAT THE COVERAGE WILL BE LESS THAN THIS EVENING. A COLD FRONT WILL MOVE INTO THE REGION BY FRIDAY EVENING PRODUCING MORE SHOWERS AND THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THE COLD FRONT WILL BE OUT OF THE REGION BY SATURDAY MORNING WITH SOME SCATTERED SHOWERS POSSIBLE MAINLY DURING THE MORNING HOURS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION WITH AFTERNOON HIGHS STRUGGLING TO REACH 70 DEGREES. UPPER LEVEL LOW WILL DROP DOWN FROM THE NORTHERN PLAINS SUNDAY AND INTO THE FORECAST AREA ON MONDAY. THIS WILL KEEP THINGS CONTINUED COOL WITH SOME SCATTERED SHOWERS POSSIBLE FOR SUNDAY AND MONDAY. THE UPPER LEVEL LOW SHOULD MOVE AWAY FROM THE REGION BY MONDAY NIGHT ALLOWING DRIER AIR TO MOVE BACK INTO THE FORECAST AREA. HIGH PRESSURE WILL BUILD BACK TO THE REGION BY TUESDAY KEEPING THINGS DRY AND UNSEASONABLY COOL FOR TUESDAY THROUGH THURSDAY. ARS .AVIATION...00Z TAF SET ACTIVE 24 HOUR PERIOD SETTING UP ACROSS THE MIDSOUTH. ALTHOUGH WILL REMAIN RELATIVELY QUIET THROUGH ABOUT 4Z. CAN/T RULE OUT AN ISOL TSRA BUT CHANCES ARE SO SMALL WILL LEAVE OUT OF TAFS. BETWEEN 4Z- 6Z...EXPECT A MCS TO MOVE INTO WESTERN SECTIONS OF THE CWA. MODELS INDICATING MCS WILL FORM OUT OF SHRA/TSRA THAT ARE CURRENTLY OCCURRING OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS. COMPLEX WILL PUSH THROUGH THE CWA BY 11-14Z. THEREAFTER...EXPECT ADDITIONAL TSRA DEVELOPMENT TO OCCUR ALONG A COLD FRONT THAT WILL SWING THROUGH THE CWA BEGINNING AROUND 16Z ACROSS NE ARKANSAS AND BY 22Z ACROSS NE MISSISSIPPI. AN UPPER LOW WILL BEGIN TO PUSH INTO NORTHEAST ARKANSAS AFTER 21Z PROVIDING ADDITIONAL CHANCES FOR TSRAS. EXPECT PERIODS OF LOW CIGS AND VSBYS TO OCCUR OFF AND ON BEGINNING LATE THIS EVENING THROUGHOUT THE DAY TOMORROW. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 69 82 58 68 / 60 60 60 30 MKL 66 80 57 68 / 60 70 60 40 JBR 65 79 56 68 / 70 60 60 30 TUP 67 82 59 71 / 50 60 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 12, 4:15 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CDT THU MAY 12 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 415 AM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SOME STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR ANY SEVERE STORMS WOULD BE WEST OF THE MISSISSIPPI RIVER LATE THIS AFTERNOON... BUT THE RISK IS QUITE LOW. IN ADDITION...STORMS ARE LIKELY TO BE SLOW MOVING AND PRODUCE HEAVY RAINFALL...SO LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI WITH LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN. OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE KEEP IN TOUCH WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY EVACUATION ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY. LARGE HAIL IS THE MAIN THREAT WITH DAMAGING WINDS ALSO POSSIBLE. SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS. NEAR RECORD CRESTS WILL PERSIST ALONG THE MISSISSIPPI RIVER. BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL REMAIN OF SERIOUS CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. BORGHOFF
In the hours before
Special weather statement, May 12, 6:03 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT THU MAY 12 2011
MSZ006-009-122345-
TISHOMINGO MS-PRENTISS MS-
603 PM CDT THU MAY 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTHEAST OF THRASHERS AT 602 PM CDT...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR
IUKA...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3466 8812 3456 8845 3470 8855 3476 8841
3476 8835 3479 8835 3491 8811 3490 8810
3490 8809 3486 8809
TIME...MOT...LOC 2302Z 244DEG 22KT 3466 8839Special weather statement, May 12, 6:51 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT THU MAY 12 2011
TNZ092-130015-
HARDIN TN-
651 PM CDT THU MAY 12 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...
SOUTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES WEST OF WALNUT GROVE AT 651 PM CDT...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3501 8800 3501 8819 3508 8824 3523 8798
3502 8798
TIME...MOT...LOC 2351Z 241DEG 16KT 3506 8810The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| May 13, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 34 min |
| May 13, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 45 min |
| May 13, 2:27 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| May 13, 4:30 AM CDT | Flash Flood Warning | MEG | Lee, St. Francis | 2 hr |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 50 min |
| May 13, 12:27 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 33 min |
| May 13, 12:39 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 51 min |
| May 13, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
| May 13, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 47 min |
| May 13, 1:00 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 45 min |
| May 13, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 39 min |
| May 13, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 52 min |
| May 13, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 28 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 53 min |
| May 13, 1:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 21 min |
| May 13, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 52 min |
| May 13, 2:17 PM CDT | Special Weather Statement | MEG | Clay, Greene | 28 min |
| May 13, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 41 min |
| May 13, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 57 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 13, 3:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.